# SDR CA140429007

- Difficulty date: April 28, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Piper PA-28-140
- Aircraft time: 22,139 hours
- Engine: Lyc O320E3D
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Baffle
- Condition: Collapsed
- Location: Muffler
- Part time: 666 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

(CAN) DURING A TRAINING FLIGHT, THE PILOT NOTICED SIGNIFICANT ENGINE POWER LOSS AND RETURNED TO BASE.  UPON INSPECTION IT WAS FOUND THAT THE INTERNAL BAFFLE INSIDE THE MUFFLER ASSY HAD COLLAPSED.  MUFFLER ASSY WAS R & R WITH NEW UNIT, THE SQUIRREL CAGE WAS INTACT AND PREVENTED TOTAL LOSS OF POWER.  TOTAL TIME ON THE MUFFLER WAS 665 HOURS SINCE NEW.
